Jump to content

Bethechange2020: introduction


Bethechange2020

Recommended Posts

Bethechange2020

Hello all, I am a 60 y/o woman and after beeing on psych meds since my twenties I decided to get off of them as I have been stable for over a year, and also as a person who is always concerned with the health of my mind/body/spirit, and soul, I had too many concerns about the harm these psychotropic meds could be doing to me.  I am currently off all of my medications since 30 days. I was taking Lexapro, Gabapentin, Mirtazapine, Lamitrogine, and occasionally Xanax. 

 

Getting off the Lexapro was so positive for me. I started to have more emotions of all kinds, which made me feel more alive and whole. The negative aspects of getting off all of my meds started to kick in once I got off of everything else, with the worst of it beginning, and still going strong, when I got off the Lamitrogene. My current symptoms, in order of horribleness, are insomnia, wailing for 15mins straight, no appetite, exhaustion, rages, panic, and a myriad of sensorial sensitivities to smells, sounds, touch, and sights. If I see a bug in the house it makes me burst into tears. At times I want to rip my skin off or jump out of it, and other times I feel completely dead inside. Basically, it's Hell, and if I thought there was no end to this I wouldn't be able to take it.

 

 I am really lucky to have a loving partner, and to live in beautiful North Carolina where I can take a walk in nature alone. I am working with a psychiatrist who is wholistically oriented, and thinks I may have issues with hormone levels, and/or my endocrine system. I also am part of a medical practice that has a yoga teacher who I feel hopeful will be teaching me some restorative excercises. I studied food and healing, and know the importance that it plays my own mental stability. I haven't had sugar, gluten, caffeine, dairy, or refined foods in a month, which I am 100%certain has kept me from being hospitalized! I also stopped using industrialized "heart healthy" oils like canola and sesame, and use only virgin olive oil, ghee, and coconut oils.I briefly tried a Paleo diet because of the leaky gut theory of depression, but felt horrendous, so now I reintroduced around 1 serving daily of a non glutinous grain such as amaranth, quinoa, or millet, and feel better. 

 

I want to incorporate daily walks and yoga into my routine, which is a struggle for me as I often veg out for hours watching Netflix, etc. I don't judge myself for it, but I just don't think it helps one bit, and in fact think it makes me feel worse. It's like something that promises to help me to feel better, but actually has the opposite effect.

 

So that's all for now. Thank for letting me join your group.

 

 

Edited by Bethechange2020
Typos

On many different psychotropic cocktails for over 30 years, but most recently:

600mg Gabapentin, 300mg Lamictal, 30mg lexapro, and 7.5mg Mirtazapine. I weaned off of each seperately, the total time it took me to wean off of all of them was around four months, and waited between 1-2 weeks in between each taper.  I am currently not taking any psychotropic meds. I take synthroid for stabilizing my thyroid function. I also forgot to mention that I had four rounds of TMS, which was wonderfully effective for around 4 months each time, but then stopped helping. It is also exorbitant, and I still have a few thousand dollars worth of medical debt. 

Link to post
  • ChessieCat changed the title to Bethechange2020: introduction
  • Moderator

Welcome to SA, Bethechange2020.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates and discontinuations in the last 12-24 months particularly.  Please include the dates you went off each drug, the doses you were on when you stopped and whether you stopped them cold turkey (just stopped taking them without a taper).  Once you've completed your signature, we'll be better able to help you.

 

Account Settings – Create or Edit a signature.

 

You are experiencing psychiatric drug withdrawal.  When we take psychiatric medications, the central nervous system responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  The symptoms you describe are typical of withdrawal.  You will heal but everyone is different and there's no way to predict how long it will take.

 

 So that you have a better idea of what you're going through, here is some information on withdrawal and the healing process.

 

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

These explain the healing process really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Brain Remodelling 

 

Eating a healthy diet is very important, and it's great your partner is so supportive.  The restorative yoga and walks in nature sound very good.  Gentle exercise is generally better for those of us in withdrawal, as strenuous exercise can be too stimulating.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 6-week Ativan-Valium crossover.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy